My fibro doctor, Dr. Wilkin just called in reply to my message from last week Tuesday. He may have been out or something last week because he said he's been trying to catch up on a ton of messages and when he saw mine he gasped and had to call me back right way (now). He apologized numerous times for not calling sooner.
I told him I was a lot better now, but had to deal with it all alone, and that I'd wished I'd been better warned about the withdrawal symptoms because the timing was pretty poor (for work) to be going through all that. He said he'd had numerous patients change meds like this and not report any problems.
I asked specifically about the hard stop on the Pristiq and the slow increase on the Savella and if what I experienced was withdrawal from Pristiq because the Savella wasn't compensating enough. (See the lovely chart I made above that shows my dosing change for SNRI meds. The yellow highlights the week I was switching over... and miserable. Notice the big dip in meds during that period?)
He said that may very well have been it. I asked him what he would have told me if he'd gotten to my message sooner and he did say that increasing the dose on the Savella sooner would probably have been justified. I said I wouldn't dare do such a thing without his guidance, of course, but had wondered if that would have been a possible solution. He apologized again for not calling sooner. I told him to please keep this plan in mind for the next patient that may be switching to Savella from another similar drug: to have them take the higher dose sooner, and not wean up. He agreed that was a good idea. Future patients: you're welcome. :)
If you're going through this kind of SNRI or SSRI switch yourself, or will be soon, please ask your doctor about filling that gap in dosage and if you can possible skip the misery I went through by cutting over from full dose of one med to full dose of the next, especially if you're going from Pristiq to Savella, specifically. Everyone is different, and every combination of medications can be different, so don't make assumptions. But do stay informed and keep open communication with your doctor, preferably before any problems occur.